Drug interactions between reserpine and tetrabenazine
Interactions between your drugs
Applies to: reserpine and tetrabenazine
Using tetrabenazine together with reserpine is not recommended. These medications have similar effects and taking them together can increase the risk of serious side effects. When switching from reserpine to tetrabenazine, you need to wait at least 20 days after stopping reserpine before starting tetrabenazine. Call your doctor if you experience depression, suicidal thoughts, anxiety, restlessness, excessive drowsiness, or symptoms of parkinsonism such as slight shaking, body stiffness, trouble moving, or keeping your balance. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Drug and food interactions
Applies to: tetrabenazine
Alcohol can increase the nervous system side effects of tetrabenazine such as dizziness, drowsiness, and difficulty concentrating. Some people may also experience impairment in thinking and judgment. You should avoid or limit the use of alcohol while being treated with tetrabenazine. Do not use more than the recommended dose of tetrabenazine, and avoid activities requiring mental alertness such as driving or operating hazardous machinery until you know how the medication affects you. Talk to your doctor or pharmacist if you have any questions or concerns.
Therapeutic duplication warnings
No warnings were found for your selected drugs.
Therapeutic duplication warnings are only returned when drugs within the same group exceed the recommended therapeutic duplication maximum.
Drug Interaction Classification
|Highly clinically significant. Avoid combinations; the risk of the interaction outweighs the benefit.|
|Moderately clinically significant. Usually avoid combinations; use it only under special circumstances.|
|Minimally clinically significant. Minimize risk; assess risk and consider an alternative drug, take steps to circumvent the interaction risk and/or institute a monitoring plan.|
|No information available.|
Do not stop taking any medications without consulting your healthcare provider.
Always consult your healthcare provider to ensure the information displayed on this page applies to your personal circumstances.